Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 34, NWS Atlanta, GA

February 4, 2022Jones County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 4, 2022, 1:06 PM EST for Jones County, Georgia. It took effect at Feb 4, 2022, 2:24 PM EST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2022, 1:06 PM EST (18:06 UTC)
In effect from
Feb 4, 2022, 2:24 PM EST
Expired
Feb 4, 2022, 8:10 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Jones County, GA

The radar

The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Falling Creek near Juliette (FALG1). The gauge peaked at 13.20 ft at Feb 4, 2022, 4:00 PM EST.

actionminormoderate5101502/0402/0502/06
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02212600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

566 
WGUS42 KFFC 041806
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
106 PM EST Fri Feb 4 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Falling Creek near East Juliette affecting Jones County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC169-050215-
/O.NEW.KFFC.FL.W.0034.220204T1924Z-220205T0209Z/
/FALG1.1.ER.220204T1924Z.220204T2000Z.220204T2008Z.NO/
106 PM EST Fri Feb 4 2022

...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Falling Creek near East Juliette.

* WHEN...Until late this evening.

* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and natural flood plain along the creek in 
  the Piedmont National Wildlife Refuge upstream and downstream from 
  the gage on Round Oak-Juliette Road.

* ADDITIONAL DETAILS...
  - At 12:45 PM EST Friday the stage was 12.8 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 13 feet late this afternoon. It
    will then fall below flood stage late this afternoon.
  - Flood stage is 13 feet.


&&

LAT...LON 3316 8377 3317 8366 3310 8368 3303 8368
      3302 8372 3310 8376


$$
2 follow-up statements
197 
WGUS82 KFFC 042214
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
514 PM EST Fri Feb 4 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Falling Creek near East Juliette affecting Jones County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC169-050400-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-220205T0400Z/
/FALG1.1.ER.220204T1852Z.220204T2130Z.220204T2333Z.NO/
514 PM EST Fri Feb 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Falling Creek near East Juliette.

* WHEN...Until late this evening.

* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and natural flood plain along the creek in 
  the Piedmont National Wildlife Refuge upstream and downstream from 
  the gage on Round Oak-Juliette Road.

* ADDITIONAL DETAILS...
  - At 4:45 PM EST Friday the stage was 13.2 feet.
  - Forecast...The creek is expected to fall below flood stage
    late this evening and continue falling through late Saturday
    morning.
  - Flood stage is 13 feet.


&&

LAT...LON 3316 8377 3317 8366 3310 8368 3303 8368
      3302 8372 3310 8376


$$
976 
WGUS82 KFFC 050110
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
810 PM EST Fri Feb 4 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Falling Creek near East Juliette affecting Jones County.

GAC169-050215-
/O.CAN.KFFC.FL.W.0034.000000T0000Z-220205T0110Z/
/FALG1.1.ER.220204T1852Z.220204T2130Z.220204T2318Z.NO/
810 PM EST Fri Feb 4 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Falling Creek near East Juliette.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Friday the stage was 12.7 feet.
  - Forecast...The river is expected to fall to 2.2 feet late
    Saturday morning.


&&

LAT...LON 3316 8377 3317 8366 3310 8368 3303 8368
      3302 8372 3310 8376


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 1:06 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 4, 1:06 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
106 PM EST Fri Feb 4 2022

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 1055 AM EST Fri Feb 4 2022/

UPDATE...

No major changes to the short term forecast. Trends are still on
track for the front to continue pushing southeastward today with
showers diminishing from northwest to southeast. Drier conditions
return tomorrow with mostly clear skies and cooler temperatures.
See previous discussion below.

KAL

PREV DISCUSSION... /Issued 318 AM EST Fri Feb 4 2022/

SHORT TERM /Today through Saturday/...
The long wave trough and surface front will slowly swing through
the forecast area through late this evening. A line of convection
ahead of the system is currently moving through portions of
central and east Georgia with thunderstorms producing locally
heavy rainfall and frequent lightning. The heavy rain and thunder
should diminish across the Atlanta metropolitan area by 4am,
Athens and Columbus between 4-5 am and should move through the
Macon area between 4-7am. HI-RES models continue to show the line
of thunderstorms weakening as it moves south and east across the
area this morning with locally heavy rainfall becoming the main
threat. Models are in good agreement bringing another swath of
rain through the area as the front moves through. Will continue
the Flood Watch for flash flooding through 1 pm this afternoon and
have included areas along and north of a line from Columbus to
Thomaston to Homer. Areas east of the watch area may see
locally heavy rain continue into the afternoon hours with POPs
diminishing this evening through midnight, however this area has
not seen the the amount of rainfall over the past several days and
should see a slower response to the rainfall.

Low clouds will remain across much of north Georgia through early
afternoon with a slow improvement expected behind the front from
northwest to southeast through daybreak tomorrow. Should see drier
conditions by tomorrow with mostly clear skies. Continued to stay
close to guidance temperatures through the period.

Atwell

LONG TERM /Saturday Night through Thursday/...

Old cold front will remain stalled across the Florida peninsula
through the middle of next week. Several areas of low pressure are
expected to develop along the old boundary and move out into the
western Atlantic. Run to run consistency with where/when the lows
development hasn't been great. Models are currently progging a low
pressure to develop off the NE Florida coast late Sunday. This system
should move up the coast of the Carolinas and then out into the
Western Atlantic by Tuesday. Some precip on the back side of this
low is possible, especially across SE portions of the CWA. The front
will remain active through early next week, with a couple more waves
developing and then moving out into the Atlantic. At this time, the
potential for any additional rainfall should remain in the far
southeastern portion of the CWA.

By late Wednesday, high pressure will build in from the west and
will push the front further away from the CWA. A cold front may
impact the CWA by late Thursday into Friday, but moisture looks
limited at this time.

NListemaa

&&

.AVIATION...
18Z Update...
IFR cigs will begin to improve to MVFR across metro
ATL sites and CSG by 21-23Z. AHN and MCN remain under MVFR cigs
with TEMPO -SHRA for AHN from 18-20Z and MCN/CSG from 20-23Z with
IFR cigs possible with showers behind the front pushing southeast.
VFR conditions return by 08-12Z for all sites with AHN VFR
conditions returning earlier by 00-02Z. WNW to NW winds from
10-12kts gusts of 20-22kts. Winds diminish early tomorrow
afternoon.

//ATL Confidence...18Z Update...
MEDIUM confidence on rain chances.
HIGH confidence on all other elements.

KAL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  28  49  27 /  80  10   0   0
Atlanta         56  26  46  29 /  70   5   0   0
Blairsville     56  22  43  22 /  60   5   0   0
Cartersville    46  24  44  27 /  50   5   0   0
Columbus        59  31  50  31 /  70  10   0   0
Gainesville     56  27  46  28 /  70   5   0   0
Macon           65  32  52  29 /  80  20   0   0
Rome            47  24  44  25 /  40   5   0   0
Peachtree City  62  28  47  27 /  70  10   0   0
Vidalia         69  41  55  34 /  90  60   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KAL
LONG TERM....NListemaa
AVIATION...KAL
Hazardous weather outlook, Feb 4, 12:59 PM EST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1259 PM EST Fri Feb 4 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1259 PM EST Fri Feb 4 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Several rivers continue to respond to the recent heavy rainfall,
so river flooding remains a concern across portions of north and
central Georgia.

Isolated thunderstorms will be possible in central Georgia this
afternoon, which could produce gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Feb 4, 11:33 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EST FRI FEB 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      4 WSW DURAND            32.90N  84.83W
02/04/2022                   MERIWETHER         GA   EMERGENCY MNGR

            THE BRIDGE ON WALLACE ROAD BETWEEN ROBERT WILLIAMS ROAD
            AND CHIPLEY HIGHWAY WAS FLOODED AND CLOSED.

&&

EVENT NUMBER FFC2200235

RWILLIS
Local storm report, Feb 4, 11:37 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EST FRI FEB 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      1 NW HAMILTON           32.77N  84.89W
02/04/2022                   HARRIS             GA   EMERGENCY MNGR

            MOBLEY ROAD WAS WASHED OUT AT LITTLE BRANCH.

&&

EVENT NUMBER FFC2200236

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:14 PM ESTSpecial Weather StatementFFCHaralson, Polk46 min
Feb 3, 7:17 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup58 min
Feb 3, 7:42 PM ESTSpecial Weather StatementFFCCarroll18 min
Feb 3, 8:11 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Pike, Spalding, Talbot, Upson49 min
Feb 3, 8:36 PM ESTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Douglas, Fulton39 min
Feb 3, 8:50 PM ESTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson25 min
Feb 3, 9:28 PM ESTSpecial Weather StatementFFCLamar, Monroe, Talbot, Upson32 min
Feb 3, 9:37 PM ESTSpecial Weather StatementFFCCobb, DeKalb, Fulton, Gwinnett53 min
Feb 3, 10:30 PM ESTSpecial Weather StatementFFCMuscogee60 min
Feb 3, 10:31 PM ESTSpecial Weather StatementFFCMuscogee59 min
Feb 3, 10:32 PM ESTRiver Flood WarningFFCForsyth, Fulton42 hr
Feb 3, 11:13 PM ESTRiver Flood WarningFFCForsyth16 hr
Feb 3, 11:37 PM ESTRiver Flood WarningFFCDawson, Forsyth21 hr
Feb 3, 11:43 PM ESTRiver Flood WarningFFCWhitfield52 hr
Feb 4, 12:09 AM ESTSpecial Weather StatementFFCHarris51 min
Feb 4, 12:47 AM ESTSpecial Weather StatementFFCMeriwether28 min
Feb 4, 12:53 AM ESTFlash Flood WarningFFCHarris, Meriwether, Muscogee, Talbot, Troup, Upson6 hr
Feb 4, 1:20 AM ESTSpecial Weather StatementFFCPike25 min
Feb 4, 1:38 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Gwinnett52 min
Feb 4, 2:40 AM ESTRiver Flood WarningFFCDeKalb82 min
Feb 4, 2:47 AM ESTRiver Flood WarningFFCGwinnett3 hr
Feb 4, 3:06 AM ESTRiver Flood WarningFFCGwinnett7 hr
Feb 4, 3:14 AM ESTRiver Flood WarningFFCGilmer6 hr
Feb 4, 3:25 AM ESTSpecial Weather StatementFFCStewart35 min
Feb 4, 3:50 AM ESTSpecial Weather StatementFFCWebster25 min
Feb 4, 3:54 AM ESTSpecial Weather StatementFFCBibb, Crawford36 min
Feb 4, 4:03 AM ESTSpecial Weather StatementFFCMacon, Schley, Taylor27 min
Feb 4, 4:33 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee29 hr
Feb 4, 4:50 AM ESTRiver Flood WarningFFCGwinnett, Walton7 hr
Feb 4, 5:06 AM ESTRiver Flood WarningFFCCherokee28 hr
Feb 4, 5:56 AM ESTRiver Flood WarningFFCLamar, Spalding3 hr
Feb 4, 6:42 AM ESTRiver Flood WarningFFCDeKalb, Rockdale5 hr
Feb 4, 7:24 AM ESTRiver Flood WarningFFCDawson7 hr
Feb 4, 8:25 AM ESTRiver Flood WarningFFCFayette, Spalding18 hr
Feb 4, 8:28 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson37 hr
Feb 4, 8:34 AM ESTRiver Flood WarningFFCNewton, Rockdale22 hr
Feb 4, 8:44 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
Feb 4, 9:07 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield48 hr
Feb 4, 9:54 AM ESTRiver Flood WarningFFCGordon3 days
Feb 4, 11:21 AM ESTRiver Flood WarningFFCCherokee16 hr
Feb 4, 11:38 AM ESTRiver Flood WarningFFCGwinnett10 hr
Feb 4, 1:55 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs55 hr
Feb 4, 5:27 PM ESTRiver Flood WarningFFCMurray, Whitfield25 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.